MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4242C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 65mm diameter thoracic aortic aneurysm.It was reported that approximately 18 months later, a ct scan identified a type ia endoleak.Per the physician, the cause of the event cannot be determined.A carotid-carotid bypass was carried out on (b)(6) 2018 and an endovascular intervention procedure was also carried out on (b)(6) 2018.A 44x44x100 valiant stent graft was implanted proximally to resolve the type ia endoleak.A 44x44x100 distal stent graft extension was also implanted prophylactically to increase the seal zone.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the proximal type i endoleak could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not provided for comparison.Ct¿s returned from 18 months post-implant revealed that 2 valiant stent grafts had been implanted in the patient.The proximal device was positioned proximally just past the lsa and the overlapping distal device extended ~10m from the distal end of the proximal device.A long and bi-lobal thoracic aneurysm measuring ~10 cm in diameter was seen beginning just past the level of the lsa, and contrast was seen within the proximal sac from a likely proximal type i endoleak.The aortic diameter near the level of the lcca measured ~34mm.The stent graft proximal od measured ~43mm and the thoracic aorta diameter at that level was 50mm with lack of a proximal seal primarily along the superior/outer curvature and lateral/ left side of the aorta near the start of arch.The distal stent graft od measured 41mm with ~2cm of remaining distal seal zone length.Other than the proximal type ia endoleak, no other endoleak was observed.The stent graft was patent; however, the 6cm length distal portion of the distally placed device was found to have moderate levels of thrombus (up to 10mm thickness) along the posterior id of the device.No stent graft kinks or compression was observed.It is possible that disease progression, proximal neck dilatation, may have led to the inadequate proximal seal and the resulting type ia endoleak and increasing taa.The cause of the thrombus found within the distally implanted device could not be determined.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7897283
Report Number2953200-2018-01331
Device Sequence Number11090761
Product Code MIH
UDI-Device Identifier00643169346932
UDI-Public00643169346932
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2017
Device Model NumberVAMF4242C150TU
Device Catalogue NumberVAMF4242C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR